Hail, Adams
- When
- August 3, 5:50 PM MST
- Where
- Adams County, 35 mi E of Bennett
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.750, -103.767
3 hail, 3 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 3, 2:20 PM MST, 3 hours 30 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT SUN AUG 3 2003 SHORT TERM DISCUSSION: A WEAK SHORT WAVE IS LIFTING OUT OVER NW CO AND CENTRAL WY THIS AFTN...PRODUCING SHOWER ACTIVITY OVER THE NRN FRONT RANGE FTHLS. AMS ON THE PLAINS REMAINS CAPPED FOR THE TIME BEING...BUT SFC DEW POINTS ARE IN THE MID AND UPPER 50S. RECENT ACARS SNDGS SHOW WARM AIR ABV 500 MB WHICH MUST BE ACTING AS THE CAP. WITH THE UPR FEATURE EXPECTED TO TRACK MORE WLY OVR TIME...THE CAP ON THE PLAINS MAY ERODE ENOUGH IN THE EVENING FOR CONVECTION ON THE PLAINS TO GET STARTED. IF THE SHOWERS ON THE PLAINS ARE ABLE TO TAP INTO THE LOW LVL MSTR ADVECTING IN FM THE SE...THEN STORMS COULD PRODUCE PERIODS OF HVY RAIN. BUT STORMS SHOULD ALSO HAVE ENOUGH FORWARD MOTION TO AVOID ANY FLOODING PROBLEMS. FOR MON...AMS WL BE A LITTLE DRIER AND COOLER THAN TODAY...BUT ENOUGH MSTR SHOULD LINGER THAT SHOWERS CAN NOT BE REMOVED FROM THE FCST. IT IS PSBL THAT A SHORT WAVE PRESENTLY OVR NE NV COULD BE MOVING OVER THE AREA TO PRODUCE THE SHOWER ACTIVITY. WITH COOLER TEMPS ALOFT...CONVECTIVE DVLPMT WOULD BE LESS INHIBITED. FOR NOW...ISOLD POPS WL BE IN THE FCST. KDRBY LONG TERM DISCUSSION: UPPER HIGH WILL REBOUND WED/THU...BUT TUE LOOKS LIKE A TRANSITION DAY. IT WILL BE DRYING ALOFT BUT THERE ALSO APPEARS TO BE A LITTLE COOLING AT ALL LEVELS. I WILL PUT IN A SLIM CHANCE OF STORMS ON THE PLAINS IN THE LATE AFTERNOON AND EVENING. FOR WED INTO THE WEEKEND IT WILL BE DRIER WITH SLIGHTLY WARMER TEMPERATURES ALOFT. NOT ENOUGH WARMING TO PRECLUDE WEAK MOUNTAIN STORMS...BUT PRECIPITATION SHOULD BE SPARSE. MID SHIFT UPPED TEMPERATURES A BIT...WHICH LOOKS GOOD. OPERATIONAL MRF STILL HINTING AT SUBTLE MOISTURE INCREASE FOR THE WEEKEND...WHILE SOME OTHER MODELS SUGGEST NO CHANGE. GIVEN RECENT MODEL PERFORMANCE AND PERSISTENT COOL BIAS...WILL STICK WITH THE SAME FORECAST UNTIL WE SEE BETTER INDICATIONS. GIMMESTAD .DEN...NONE.
COZ030>051-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1115 AM MDT SUN AUG 03 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS DURING THE AFTERNOON HOURS. THESE STORMS WILL BE SLOW MOVING AND WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL. ACROSS THE PLAINS...THE ATMOSPHERE WILL BE TOO STABLE FOR ANY AFTERNOON SHOWERS OR THUNDERSTORMS TO DEVELOP. LATER TONIGHT...AN UPPER LEVEL WEATHER DISTURBANCE MOVING OVER NORTHERN COLORADO AND WYOMING WILL PRODUCE SCATTERED THUNDERSTORMS WHICH MOVE FROM THE FOOTHILLS ACROSS THE PLAINS. THESE NOCTURNAL STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. THE HIGHEST THREAT OF THESE HEAVY RAINSHOWERS WILL BE NORTH AND NORTHWEST OF INTERSTATE 76 TO THE WYOMING BORDER. THESE THUNDERSTORMS WILL MOST LIKELY OCCUR BETWEEN 7 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DRIER AND WARMER WEATHER PATTERN WILL BECOME ESTABLISHED ACROSS THE REGION BEGINNING MONDAY. TEMPERATURES WILL RETURN TO ABOVE NORMAL LEVELS WITH JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS. THE PLAINS WILL BE HOT AND DRY WITH LITTLE CHANCE OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/BARJENBRUCH
The Denver radar (KFTG), 67 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
3 hail, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Two homes were damaged just northeast of Hugo. Strong thunderstorm winds snapped a cottonwood tree and damaged a windbreak. The homeowners also reported damage to their windows, roof and gutter systems as large hail, up to one inch in diameter, also accompanied the storm.
Lightning struck and injured a man near Fox Acres.
Strong thunderstorm winds downed a tree which crashed on to a home. The force of the blow punctured a hole in the ceiling, and knocked drywall into the laundry room.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374055, 5374052, 5374053, 5374057, 5374054, 5374058, 5374056.